CPD: Fentanyl being mixed with other drugs more often, combination could be deadly

Charleston County News

CHARLESTON, S.C. (WCBD) – The Charleston Police Department (CPD) on Wednesday is warning of an increase in Fentanyl being mixed with other drugs, exponentially increasing the possibility of an overdose.

According to CPD, Fentanyl is being mixed with heroin, cocaine, and marijuana; being found in drugs designed to imitate pharmaceutical drugs like Xanax; and being disguised as other drugs such as cocaine and ecstasy.

Fentanyl can be lethal even in small doses. The National Institute on Drug Abuse reports that “Fentanyl is 50 to 100 times more powerful than morphine and 30 to 50 times more powerful than heroin.”

In 2020, there were 215 recorded overdoses in the City of Charleston, 44 of which were fatal. Since the beginning of 2021, there have been 47 overdoses, 12 of which were fatal.

Copyright 2021 Nexstar Media Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

DOWNLOAD THE APP!

Click for latest news and information

TRENDING HEADLINES

Join our daily newsletter!